MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.7
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 08/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 13.7mm vicm5 13.7 implantable collamer lens of -13.00 diopter was implanted into the patient's right eye (od) on an unknown date.Excessive vault was reported and blurred vision.The lens remains implanted.Cause reported as device.
 
Additional Manufacturer Narrative
H6-investigation type 4110: lens work order search- no similar complaint event(s) within associated lots were found.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5 - it was later reported that on (b)(6) 2023 the lens was repositioned and this resolved the problem.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information: previous supplemental mdr #1 is not applicable.Below is the correct information.B1: adverse event.B2: required intervention to prevent permanent impairment/damage.B5: the reporter indicated that a 13.7mm vicm5 13.7 implantable collamer lens of -13.00 diopter was implanted into the patient's right eye (od) on (b)(6) 2023.On (b)(6) 2023 the lens was exchanged for a shorter length lens due to excessive vault and blurred vision.The replacement lens resolved the problem.D6a-(b)(6) 2023.D6b-(b)(6) 2023.Claim#(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263039702
MDR Report Key17891552
Report Number2023826-2023-04271
Device Sequence Number7289420
Product Code MTA
UDI-Device Identifier00840311301324
UDI-Public00840311301324
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberVICM5 13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer10/23/2023
02/21/2024
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date10/23/2023
03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK; FOAM TIP PLUNGER (FTP), LOT# UNK; INJECTOR MODEL: MSI-PF, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexFemale